Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 20, 2020, 9:29 AM CST for Saint Bernard Parish, Louisiana. It took effect at Feb 20, 2020, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 9:29 AM CST (15:29 UTC)
- In effect from
- Feb 20, 2020, 6:00 PM CST
- Expired
- Feb 21, 2020, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS74 KLIX 201529 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 929 AM CST Thu Feb 20 2020 LAZ059>070-202330- /O.NEW.KLIX.WI.Y.0005.200221T0000Z-200221T1200Z/ Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard- Including the cities of Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 929 AM CST Thu Feb 20 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...North winds 15 to 25 mph with frequent gusts up to 35 mph expected. * WHERE...Portions of southeast Louisiana. * WHEN...From 6 PM this evening to 6 AM CST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
417 WWUS74 KLIX 202106 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 306 PM CST Thu Feb 20 2020 LAZ059>070-211200- /O.CON.KLIX.WI.Y.0005.200221T0000Z-200221T1200Z/ Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard- Including the cities of Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 306 PM CST Thu Feb 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 15 to 25 mph with frequent gusts up to 35 mph expected. * WHERE...Portions of southeast Louisiana. * WHEN...From 6 PM this evening to 6 AM CST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
920 WWUS74 KLIX 210539 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1139 PM CST Thu Feb 20 2020 LAZ059>070-211200- /O.CON.KLIX.WI.Y.0005.000000T0000Z-200221T1200Z/ Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard- Including the cities of Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 1139 PM CST Thu Feb 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 20 to 30 mph with frequent gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana. * WHEN...Until 6 AM CST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
487 WWUS74 KLIX 210947 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 347 AM CST Fri Feb 21 2020 LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-211800- /O.NEW.KLIX.FZ.W.0002.200222T0600Z-200222T1300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson- Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 347 AM CST Fri Feb 21 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana north of the tidal lakes. * WHEN...From midnight tonight to 7 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ LAZ059>070-211200- /O.CON.KLIX.WI.Y.0005.000000T0000Z-200221T1200Z/ Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard- Including the cities of Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 347 AM CST Fri Feb 21 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...North winds 15 to 20 mph with gusts of 30 to 35 mph. * WHERE...Portions of southeast Louisiana. * WHEN...Until 6 AM CST early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:14 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 20, 4:14 AM CST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
414 AM CST Thu Feb 20 2020
.SHORT TERM...
Showers have started to develop and move across the area this
morning from west to east as a disturbance tracks across the area
in the wake of a front that has moved into the coastal waters.
Rain chances today are obviously extremely high with a shield of
rainfall almost stretching across the area already at this point.
Rainfall amounts today should be generally around one inch across
the area, with generally lighter amounts near the coast and higher
amounts to the north.
A late winter Arctic airmass will settle in behind the front
bringing well below normal temperatures and very windy conditions
beginning this afternoon through Friday morning. Temperatures
will be several degrees below normal today with rain coverage and
even more so tonight and tomorrow.
.LONG TERM...
High pressure will build in Friday and remain in place through
the upcoming weekend with dry and cool conditions remaining
through the first half of the weekend. Near or just below freezing
temperatures are possible for the northern areas of the forecast
zones on Saturday morning. A warming trend will begin on Sunday
out ahead of an upper level trough digging through the Plains on
Sunday. Rain chances will increase by Sunday night and Monday as a
result with a few strong storms possible in the northern most
zones during this period. Front could stall or slowly move through
Monday night and Tuesday morning bringing unsettled weather
through Tuesday depending on which model is used. Hedged those
bets at this time and went with generally with chance POPS. Will
have to continue to monitor trends for outdoor activities on
Tuesday.
&&
.AVIATION...
Ceilings have lowered this morning and some fog is intermingled
between the rain showers, either of which are lowering
visibilities. Rain will continue to move into the area and
continue throughout the day. Winds will also be on the increase
and could gust in excess of 20-25 knots at many of the terminals
by this evening.
&&
.MARINE...
A short period of small craft advisory conditions this afternoon
will give way to gale warnings across the coastal waters by this
evening. Winds will increase to upwards of 25 knots with frequent
gusts of 35 to 40 knots possible across the coastal waters. Some
of the winds could be slightly lower in the near shore waters and
across the tidal lakes but for consistency and with the
consideration that conditions will be very close if not into gale
force even across those areas, simply went with the gale warning
across all the coastal waters until 12Z Friday morning. Winds
should begin to wane in the near shore waters and the tidal lakes
by then but the remainder of the inner and outer coastal waters
will remain under the gale warning until 18Z. The next cold front
will begin to cause a rise in SE winds by Monday with the front
possibly moving through late Monday but there are differences as
we get farther out in time.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Forecast support for Stennis Space Center
River Flood Warnings
Gale Warnings over Coastal Waters
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 34 51 32 / 100 10 0 0
BTR 56 35 52 32 / 100 10 0 0
ASD 59 35 53 33 / 100 20 0 0
MSY 61 41 53 40 / 100 20 0 0
GPT 59 37 52 36 / 100 20 0 0
PQL 59 36 54 34 / 100 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 3 PM this afternoon to 6 PM CST this
evening for GMZ530-532-534-536-538-550-552-555-557-570-572-
575-577.
Gale Warning from 6 PM this evening to 10 AM CST Friday for
GMZ536-538-550-552-555-557-570-572-575-577.
Gale Warning from 6 PM this evening to 6 AM CST Friday for
GMZ530-532-534.
MS...None.
GM...Small Craft Advisory from 3 PM this afternoon to 6 PM CST this
evening for GMZ532-534-536-538-550-552-555-557-570-572-575-
577.
Gale Warning from 6 PM this evening to 10 AM CST Friday for
GMZ538-550-552-555-557-570-572-575-577.
Gale Warning from 6 PM this evening to 6 AM CST Friday for
GMZ532-534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 9:25 PM CST | Gale Watch | LIX | 7 hr | |
| Feb 20, 4:10 AM CST | Gale Warning | LIX | 30 hr |
Nearby
Wind Advisories in Louisiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.